MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC UNKNOWN NOVOSTITCH/NOVOCUT REPAIR SYSTEM DEV; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC UNKNOWN NOVOSTITCH/NOVOCUT REPAIR SYSTEM DEV; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number CTX-A003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a meniscal repair, the novostitch was coming out of the joint and hit the condyle slightly, a small piece above the upper jaw broke and a metal part seemed to pop out.Also, there was a piece that looked like the metal part sticking up, that got lost outside of the knee.Surgery was completed with a back-up device instead.It is unknown if there was a delay.No further complications were reported.
 
Event or Problem Description
It was reported that, during a meniscal repair, the novostitch pro was coming out of the joint and hit the condyle slightly, a small piece above the upper jaw broke internal to patient and a metal part seemed to pop out.Also, there was a piece that looked like the metal part sticking up, that got lost outside of the knee.The broken piece was retrieved from the patient with a grasper.Surgery was completed with a back-up device instead.There was a delay of 5 minutes, and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference case-(b)(4).H2: additional information in h4 (mfg.Date).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the customer provided image finds the complaint device with the hinge for the upper jaw broken.The complaint was confirmed, and the root cause was associated with component failure.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: corrected information in h6 (investigation findings & conclusions).

Brand Name
UNKNOWN NOVOSTITCH/NOVOCUT REPAIR SYSTEM DEV
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer (Section G)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20477374
Report Number3009131204-2024-00011
Device Sequence Number8275642
Product Code GAT
UDI-Device Identifier00853541006112
UDI-Public853541006112
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2025
Device Catalogue NumberCTX-A003
Device Lot NumberM230190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/31/2024
11/18/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/05/2024
11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown